Alert archive / South Dakota / Wind Chill Advisories in 2015
Wind Chill Advisory 10, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this wind chill advisory at Feb 20, 2015, 3:35 PM CST for 14 counties in South Dakota; 8 counties in Minnesota; 9 counties in Iowa. It took effect at Feb 21, 2015, 9:00 PM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2015, 3:35 PM CST (21:35 UTC)
- In effect from
- Feb 21, 2015, 9:00 PM CST
- Expired
- Feb 22, 2015, 12:00 PM CST
- In force
- 15 hr
- Issued by
- NWS Sioux Falls, SD
All 31 counties
Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Dickinson County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Plymouth County, IA, Sioux County, IA, Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Beadle County, SD, Brookings County, SD, Davison County, SD, Hanson County, SD, Jerauld County, SD, Kingsbury County, SD, Lake County, SD, Lincoln County, SD, McCook County, SD, Miner County, SD, Minnehaha County, SD, Moody County, SD, Sanborn County, SD, Turner County, SD
The radar
The Sioux Falls radar (KFSD), 20 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 9.6 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 476 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
266 WWUS43 KFSD 202135 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 335 PM CST FRI FEB 20 2015 MNZ071-072-SDZ038>040-210545- /O.NEW.KFSD.WC.Y.0010.150222T0600Z-150222T1800Z/ LINCOLN MN-LYON MN-BEADLE-KINGSBURY-BROOKINGS- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL...HURON...DE SMET...ARLINGTON...LAKE PRESTON... BROOKINGS 335 PM CST FRI FEB 20 2015 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT SATURDAY NIGHT TO NOON CST SUNDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT SATURDAY NIGHT TO NOON CST SUNDAY. * WIND AND VISIBILITY...NORTHWEST WINDS 15 TO 25 MPH DECREASING TO 10 TO 20 MPH SUNDAY MORNING. * WIND CHILL VALUES...20 TO 32 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN A COMBINATION OF WIND AND COLD TEMPERATURES WILL CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$ IAZ001>003-012>014-MNZ080-081-089-090-097-098-SDZ053>056-061-062- 067-210545- /O.NEW.KFSD.WC.Y.0010.150222T0900Z-150222T1800Z/ LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-MURRAY-COTTONWOOD- NOBLES-JACKSON-PIPESTONE-ROCK-SANBORN-MINER-LAKE-MOODY-MCCOOK- MINNEHAHA-LINCOLN SD- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...LUVERNE... WOONSOCKET...HOWARD...MADISON...FLANDREAU...SALEM...CANISTOTA... BRIDGEWATER...MONTROSE...SIOUX FALLS...CANTON...LENNOX...TEA... HARRISBURG 335 PM CST FRI FEB 20 2015 ...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO NOON CST SUNDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO NOON CST SUNDAY. * WIND AND VISIBILITY...NORTHWEST WINDS 15 TO 25 MPH DECREASING TO 10 TO 20 MPH SUNDAY MORNING. * WIND CHILL VALUES...20 TO 32 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN A COMBINATION OF WIND AND COLD TEMPERATURES WILL CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$
7 follow-up statements
197 WWUS43 KFSD 210313 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 913 PM CST FRI FEB 20 2015 MNZ071-072-SDZ038>040-211115- /O.CON.KFSD.WC.Y.0010.150222T0600Z-150222T1800Z/ LINCOLN MN-LYON MN-BEADLE-KINGSBURY-BROOKINGS- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL...HURON...DE SMET...ARLINGTON...LAKE PRESTON... BROOKINGS 913 PM CST FRI FEB 20 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT SATURDAY NIGHT TO NOON CST SUNDAY... * WIND AND VISIBILITY...NORTHWEST WINDS 15 TO 25 MPH DECREASING TO 10 TO 20 MPH SUNDAY MORNING. * WIND CHILL VALUES...20 TO 32 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN A COMBINATION OF WIND AND COLD TEMPERATURES WILL CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$ IAZ001>003-012>014-MNZ080-081-089-090-097-098-SDZ053>056-061-062- 067-211115- /O.CON.KFSD.WC.Y.0010.150222T0900Z-150222T1800Z/ LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-MURRAY-COTTONWOOD- NOBLES-JACKSON-PIPESTONE-ROCK-SANBORN-MINER-LAKE-MOODY-MCCOOK- MINNEHAHA-LINCOLN SD- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...LUVERNE... WOONSOCKET...HOWARD...MADISON...FLANDREAU...SALEM...CANISTOTA... BRIDGEWATER...MONTROSE...SIOUX FALLS...CANTON...LENNOX...TEA... HARRISBURG 913 PM CST FRI FEB 20 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM TO NOON CST SUNDAY... * WIND AND VISIBILITY...NORTHWEST WINDS 15 TO 25 MPH DECREASING TO 10 TO 20 MPH SUNDAY MORNING. * WIND CHILL VALUES...20 TO 32 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN A COMBINATION OF WIND AND COLD TEMPERATURES WILL CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$
876 WWUS43 KFSD 210848 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 248 AM CST SAT FEB 21 2015 IAZ020>022-SDZ052-059-060-066-211700- /O.EXA.KFSD.WC.Y.0010.150222T0900Z-150222T1800Z/ PLYMOUTH-CHEROKEE-BUENA VISTA-JERAULD-DAVISON-HANSON-TURNER- INCLUDING THE CITIES OF...LE MARS...CHEROKEE...STORM LAKE... WESSINGTON SPRINGS...ALPENA...MITCHELL...ALEXANDRIA...EMERY... PARKER...CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR 248 AM CST SAT FEB 21 2015 ...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO NOON CST SUNDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO NOON CST SUNDAY. * WIND AND VISIBILITY...NORTHWEST WINDS 15 TO 25 MPH DECREASING TO 10 TO 20 MPH SUNDAY MORNING. * WIND CHILL VALUES...20 TO 32 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN A COMBINATION OF WIND AND COLD TEMPERATURES WILL CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$ MNZ071-072-SDZ038>040-211700- /O.EXT.KFSD.WC.Y.0010.150222T0300Z-150222T1800Z/ LINCOLN MN-LYON MN-BEADLE-KINGSBURY-BROOKINGS- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL...HURON...DE SMET...ARLINGTON...LAKE PRESTON... BROOKINGS 248 AM CST SAT FEB 21 2015 ...WIND CHILL ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO NOON CST SUNDAY... * WIND AND VISIBILITY...NORTHWEST WINDS 15 TO 25 MPH DECREASING TO 10 TO 20 MPH SUNDAY MORNING. * WIND CHILL VALUES...20 TO 32 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN A COMBINATION OF WIND AND COLD TEMPERATURES WILL CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$ IAZ001>003-012>014-MNZ080-081-089-090-097-098-SDZ053>056-061-062- 067-211700- /O.CON.KFSD.WC.Y.0010.150222T0900Z-150222T1800Z/ LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-MURRAY-COTTONWOOD- NOBLES-JACKSON-PIPESTONE-ROCK-SANBORN-MINER-LAKE-MOODY-MCCOOK- MINNEHAHA-LINCOLN SD- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...LUVERNE... WOONSOCKET...HOWARD...MADISON...FLANDREAU...SALEM...CANISTOTA... BRIDGEWATER...MONTROSE...SIOUX FALLS...CANTON...LENNOX...TEA... HARRISBURG 248 AM CST SAT FEB 21 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM TO NOON CST SUNDAY... * WIND AND VISIBILITY...NORTHWEST WINDS 15 TO 25 MPH DECREASING TO 10 TO 20 MPH SUNDAY MORNING. * WIND CHILL VALUES...20 TO 32 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN A COMBINATION OF WIND AND COLD TEMPERATURES WILL CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$
770 WWUS43 KFSD 211630 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 1030 AM CST SAT FEB 21 2015 MNZ071-072-SDZ038>040-220030- /O.CON.KFSD.WC.Y.0010.150222T0300Z-150222T1800Z/ LINCOLN MN-LYON MN-BEADLE-KINGSBURY-BROOKINGS- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL...HURON...DE SMET...ARLINGTON...LAKE PRESTON... BROOKINGS 1030 AM CST SAT FEB 21 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO NOON CST SUNDAY... * WIND...NORTHWEST WINDS 15 TO 25 MPH DECREASING TO 10 TO 20 MPH SUNDAY MORNING. * WIND CHILL VALUES...20 TO 32 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN A COMBINATION OF WIND AND COLD TEMPERATURES WILL CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$ IAZ001>003-012>014-020>022-MNZ080-081-089-090-097-098-SDZ052>056- 059>062-066-067-220030- /O.CON.KFSD.WC.Y.0010.150222T0900Z-150222T1800Z/ LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE- BUENA VISTA-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK- JERAULD-SANBORN-MINER-LAKE-MOODY-DAVISON-HANSON-MCCOOK-MINNEHAHA- TURNER-LINCOLN SD- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...LE MARS...CHEROKEE...STORM LAKE...SLAYTON...FULDA... WINDOM...MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD... PIPESTONE...LUVERNE...WESSINGTON SPRINGS...ALPENA...WOONSOCKET... HOWARD...MADISON...FLANDREAU...MITCHELL...ALEXANDRIA...EMERY... SALEM...CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS... PARKER...CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR... CANTON...LENNOX...TEA...HARRISBURG 1030 AM CST SAT FEB 21 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM TO NOON CST SUNDAY... * WIND...NORTHWEST WINDS 15 TO 25 MPH DECREASING TO 10 TO 20 MPH SUNDAY MORNING. * WIND CHILL VALUES...20 TO 32 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN A COMBINATION OF WIND AND COLD TEMPERATURES WILL CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$
053 WWUS43 KFSD 212036 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 236 PM CST SAT FEB 21 2015 MNZ071-072-SDZ038>040-220445- /O.CON.KFSD.WC.Y.0010.150222T0300Z-150222T1800Z/ LINCOLN MN-LYON MN-BEADLE-KINGSBURY-BROOKINGS- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL...HURON...DE SMET...ARLINGTON...LAKE PRESTON... BROOKINGS 236 PM CST SAT FEB 21 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO NOON CST SUNDAY... * WIND...NORTHWEST WINDS OF 15 TO 25 MPH WILL DECREASE TO 10 TO 20 MPH SUNDAY MORNING. * WIND CHILL VALUES...20 TO 32 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN A COMBINATION OF WIND AND COLD TEMPERATURES WILL CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$ IAZ001>003-012>014-020>022-MNZ080-081-089-090-097-098-SDZ052>056- 059>062-066-067-220445- /O.CON.KFSD.WC.Y.0010.150222T0900Z-150222T1800Z/ LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE- BUENA VISTA-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK- JERAULD-SANBORN-MINER-LAKE-MOODY-DAVISON-HANSON-MCCOOK-MINNEHAHA- TURNER-LINCOLN SD- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...LE MARS...CHEROKEE...STORM LAKE...SLAYTON...FULDA... WINDOM...MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD... PIPESTONE...LUVERNE...WESSINGTON SPRINGS...ALPENA...WOONSOCKET... HOWARD...MADISON...FLANDREAU...MITCHELL...ALEXANDRIA...EMERY... SALEM...CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS... PARKER...CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR... CANTON...LENNOX...TEA...HARRISBURG 236 PM CST SAT FEB 21 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM TO NOON CST SUNDAY... * WIND...NORTHWEST WINDS OF 15 TO 25 MPH WILL DECREASE TO 10 TO 20 MPH SUNDAY MORNING. * WIND CHILL VALUES...20 TO 30 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN A COMBINATION OF WIND AND COLD TEMPERATURES WILL CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$
689 WWUS43 KFSD 220231 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 831 PM CST SAT FEB 21 2015 MNZ071-072-SDZ038>040-221045- /O.CON.KFSD.WC.Y.0010.150222T0300Z-150222T1800Z/ LINCOLN MN-LYON MN-BEADLE-KINGSBURY-BROOKINGS- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL...HURON...DE SMET...ARLINGTON...LAKE PRESTON... BROOKINGS 831 PM CST SAT FEB 21 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST SUNDAY... * WIND...NORTHWEST WINDS OF 15 TO 25 MPH WILL DECREASE TO 10 TO 20 MPH SUNDAY MORNING. * WIND CHILL VALUES...20 TO 32 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN A COMBINATION OF WIND AND COLD TEMPERATURES WILL CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$ IAZ001>003-012>014-020>022-MNZ080-081-089-090-097-098-SDZ052>056- 059>062-066-067-221045- /O.CON.KFSD.WC.Y.0010.150222T0900Z-150222T1800Z/ LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE- BUENA VISTA-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK- JERAULD-SANBORN-MINER-LAKE-MOODY-DAVISON-HANSON-MCCOOK-MINNEHAHA- TURNER-LINCOLN SD- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...LE MARS...CHEROKEE...STORM LAKE...SLAYTON...FULDA... WINDOM...MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD... PIPESTONE...LUVERNE...WESSINGTON SPRINGS...ALPENA...WOONSOCKET... HOWARD...MADISON...FLANDREAU...MITCHELL...ALEXANDRIA...EMERY... SALEM...CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS... PARKER...CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR... CANTON...LENNOX...TEA...HARRISBURG 831 PM CST SAT FEB 21 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM TO NOON CST SUNDAY... * WIND...NORTHWEST WINDS OF 15 TO 25 MPH WILL DECREASE TO 10 TO 20 MPH SUNDAY MORNING. * WIND CHILL VALUES...20 TO 30 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN A COMBINATION OF WIND AND COLD TEMPERATURES WILL CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$
429 WWUS43 KFSD 220918 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 318 AM CST SUN FEB 22 2015 MNZ071-072-SDZ038>040-221730- /O.CON.KFSD.WC.Y.0010.000000T0000Z-150222T1800Z/ LINCOLN MN-LYON MN-BEADLE-KINGSBURY-BROOKINGS- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL...HURON...DE SMET...ARLINGTON...LAKE PRESTON... BROOKINGS 318 AM CST SUN FEB 22 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WIND...NORTHWEST WINDS OF 10 TO 20 MPH. * WIND CHILL VALUES...20 TO 30 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN A COMBINATION OF WIND AND COLD TEMPERATURES WILL CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$ IAZ001>003-012>014-020>022-MNZ080-081-089-090-097-098-SDZ052>056- 059>062-066-067-221730- /O.CON.KFSD.WC.Y.0010.000000T0000Z-150222T1800Z/ LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE- BUENA VISTA-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK- JERAULD-SANBORN-MINER-LAKE-MOODY-DAVISON-HANSON-MCCOOK-MINNEHAHA- TURNER-LINCOLN SD- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...LE MARS...CHEROKEE...STORM LAKE...SLAYTON...FULDA... WINDOM...MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD... PIPESTONE...LUVERNE...WESSINGTON SPRINGS...ALPENA...WOONSOCKET... HOWARD...MADISON...FLANDREAU...MITCHELL...ALEXANDRIA...EMERY... SALEM...CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS... PARKER...CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR... CANTON...LENNOX...TEA...HARRISBURG 318 AM CST SUN FEB 22 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WIND...NORTHWEST WINDS OF 10 TO 20 MPH. * WIND CHILL VALUES...15 TO 30 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN A COMBINATION OF WIND AND COLD TEMPERATURES WILL CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$
257 WWUS43 KFSD 221732 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 1132 AM CST SUN FEB 22 2015 MNZ071-072-SDZ038>040-221845- /O.EXP.KFSD.WC.Y.0010.000000T0000Z-150222T1800Z/ LINCOLN MN-LYON MN-BEADLE-KINGSBURY-BROOKINGS- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL...HURON...DE SMET...ARLINGTON...LAKE PRESTON... BROOKINGS 1132 AM CST SUN FEB 22 2015 ...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY... STEADY DAYTIME HEATING WILL CONTINUE TO CAUSE WIND CHILLS TO ABATE TO LESS COLD THAN ADVISORY LEVELS THIS AFTERNOON. $$ IAZ001>003-012>014-020>022-MNZ080-081-089-090-097-098-SDZ052>056- 059>062-066-067-221845- /O.EXP.KFSD.WC.Y.0010.000000T0000Z-150222T1800Z/ LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE- BUENA VISTA-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK- JERAULD-SANBORN-MINER-LAKE-MOODY-DAVISON-HANSON-MCCOOK-MINNEHAHA- TURNER-LINCOLN SD- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...LE MARS...CHEROKEE...STORM LAKE...SLAYTON...FULDA... WINDOM...MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD... PIPESTONE...LUVERNE...WESSINGTON SPRINGS...ALPENA...WOONSOCKET... HOWARD...MADISON...FLANDREAU...MITCHELL...ALEXANDRIA...EMERY... SALEM...CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS... PARKER...CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR... CANTON...LENNOX...TEA...HARRISBURG 1132 AM CST SUN FEB 22 2015 ...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY... STEADY DAYTIME HEATING WILL CONTINUE TO CAUSE WIND CHILLS TO ABATE TO LESS COLD THAN ADVISORY LEVELS THIS AFTERNOON. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this wind chill advisory went out at Feb 20, 3:30 PM CST, 5 minutes earlier.
Area forecast discussion, Feb 20, 3:30 PM CST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
330 PM CST FRI FEB 20 2015
.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 330 PM CST FRI FEB 20 2015
THE NEXT...IN WHAT SEEMS LIKE A NEVER ENDING SERIES OF ARCTIC COLD
FRONTS...WILL MOVE ACROSS OUR AREA TONIGHT. A PRE FRONTAL WIND SHIFT
IS ACTUALLY THROUGH MANY OF OUR ZONES NOW...BUT THE COLDER AIR IS
STILL UP CLOSER TO THE CANADIAN BORDER. SURFACE WINDS WILL BECOME
BREEZY TONIGHT...BUT SHOULD NOT BECOME DRASTICALLY WINDY LIKE SOME
PREVIOUS FRONTS IN THAT THE GRADIENT AND WINDS OFF THE SURFACE ARE
NOT OVERLY STRONG. IN ADDITION...THE SURFACE PRESSURE RISES ARE A
BIT MUTED. THE COLD AIR WILL NOT COME IN LIKE A TON OF BRICKS BUT
WILL MORE OOZE IN. THEREFORE LOWS TONIGHT WILL BE REALIZED AT THE
END OF THE PERIOD TOWARD MID MORNING SATURDAY. FOR TONIGHT...
PRIMARILY BLENDED THE ECMWF MOS VALUES WITH CONSENSUS RAW
VALUES...DOING THE SAME FOR HIGHS ON SATURDAY. BUT IN GENERAL
SATURDAY WILL SEE TEMPERATURES WHICH WILL BE STEADY FROM MID MORNING
ONWARD...THEN DROPPING IN THE MID AND LATE AFTERNOON.
PRECIPITATION TONIGHT IS A CHALLENGE. IN THE NEAR TERM WE MAY HAVE A
FEW VERY LIGHT RAIN SHOWERS OR FLURRIES MOVING SOUTHWARD INTO OUR
NORTHERN ZONES. THEN OVERNIGHT AND SATURDAY...THE STRATUS WILL
LIKELY HOLD SOME FLURRIES AS IT HEADS SOUTHWARD AS TEMPERATURES ARE
FAVORABLE FOR FLURRY DEVELOPMENT. BUT THE BEST CHANCE FOR A DUSTING
OF SNOW WILL LIKELY REMAIN IN OUR SOUTH CENTRAL SD ZONES WHERE SOME
CHANCE POPS ARE WARRANTED FOR AREAS OF LIGHT SNOW.
.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 330 PM CST FRI FEB 20 2015
IF ANY CLOUDS REMAIN AT THE START OF SATURDAY EVENING...THEY WILL BE
CLEARED OUT STEADILY BY DRYING AND SUBSIDENCE AT ALL LEVELS AS THE
SURFACE HIGH APPROACHES FROM CANADA. THIS HIGH WILL BE APPROACHING
FAIRLY QUICKLY...RESULTING IN STRONG PRESSURE RISES AND FAIRLY
DECENT WINDS CONTINUING SATURDAY NIGHT. THIS WILL RESULT IN AN EASY
WIND CHILL ADVISORY FOR LATE SATURDAY NIGHT AND SUNDAY MORNING IN
THE NORTHEAST PART OF OUR AREA THOUGH THE EASY PART GETS BORDERLINE
IN OUR SOUTHWEST. AFTER MUCH COORDINATION DISCUSSION...WILL GO WITH
AN ADVISORY ALREADY FOR THAT TIME PERIOD...LEAVING OUT FOR NOW A FEW
OF THE BORDERLINE COUNTIES WHICH CAN BE DECIDED ON AS DETAILS GET A
LITTLE FIRMER CLOSER TO THE EVENT. ACTUAL LOW TEMPERATURES BY SUNDAY
MORNING SHOULD VARY FROM CLOSE TO 10 BELOW NORTHEAST TO 3 OR 4 ABOVE
SOUTHWEST.
SUNDAY WILL BE JUST PLAIN SUNNY WITH THE SCORCHING LATE FEBRUARY SUN
HEATING TEMPERATURES ABOVE ZERO...UP TO 13 OR 14 ABOVE SOUTHWEST. A
STEADY BREEZE WILL CONTINUE BUT WILL DIE CLOSE TO SUNSET. LIGHT WINDS
AND CONTINUED CLEAR SKIES WILL PROVIDE GOOD COOLING CONDITIONS MOST
OF SUNDAY NIGHT...THOUGH A LIGHT SOUTHWESTERLY BREEZE LATE WILL
SIGNAL THE START OF WARMING...AND KEEP LOW TEMPERATURES FROM BEING
AS COLD AS THE COULD BE.
AS EXPECTED EARLIER IN THE WEEK...THE MONDAY WARMING PATTERN AND THE
DRYNESS OF THE AIR WILL COMBINE TO MAKE THE PRECIPITATION THREAT NIL
WITH THE WARMING. TEMPERATURES MONDAY AND TUESDAY WILL BE GETTING UP
CLOSE TO NORMAL...BEFORE A STEADY COLD PUSH TAKES OVER FOR THE REST
OF THE WEEK. A LITTLE LIGHT SNOW WILL BE POSSIBLE ABOUT WEDNESDAY
AND WEDNESDAY NIGHT...BEFORE THE NEXT STRONG SURFACE HIGH MOVES OVER
THE AREA. WARMING BEHIND THE HIGH WILL START VERY SLOWLY THEN
PROBABLY EVAPORATE AS THE EASTERN PACIFIC RIDGE GETS BLOCKED FROM
DEVELOPING OVER THE CONTINENT BY A STRING OF STRONG WAVES PASSING
OVER IT.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 1141 AM CST FRI FEB 20 2015
MVFR CEILINGS WILL ERODE OVER THE I 29 CORRIDOR THROUGH THE
AFTERNOON HOURS. THESE CEILINGS ARE CURRENTLY AFFECTING THE KFSD
TAF SITE. THERE ARE NO VISIBILITY RESTRICTIONS. TONIGHT...ANOTHER
ARCTIC COLD FRONT WILL MOVE SOUTHWARD...WITH BOTH THE NAM AND GFS
SHOWING STRATUS COMING DOWN BEHIND THE FRONT. THEREFORE KEPT THE
MVFR MENTION GOING IN THE TAF SITES.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
SD...WIND CHILL ADVISORY FROM 3 AM TO NOON CST SUNDAY FOR SDZ053>056-
061-062-067.
WIND CHILL ADVISORY FROM MIDNIGHT SATURDAY NIGHT TO NOON CST
SUNDAY FOR SDZ038>040.
MN...WIND CHILL ADVISORY FROM 3 AM TO NOON CST SUNDAY FOR MNZ080-081-
089-090-097-098.
WIND CHILL ADVISORY FROM MIDNIGHT SATURDAY NIGHT TO NOON CST
SUNDAY FOR MNZ071-072.
IA...WIND CHILL ADVISORY FROM 3 AM TO NOON CST SUNDAY FOR IAZ001>003-
012>014.
NE...NONE.
&&
SHORT TERM...MJ
LONG TERM...
AVIATION...MJHazardous weather outlook, Feb 20, 4:44 AM CST, 10 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 444 AM CST FRI FEB 20 2015 IAZ001>003-012>014-021-022-MNZ071-072-080-081-089-090-097-098- SDZ038>040-052>056-060>062-066-067-211045- LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-CHEROKEE- BUENA VISTA-LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-NOBLES-JACKSON- PIPESTONE-ROCK-BEADLE-KINGSBURY-BROOKINGS-JERAULD-SANBORN-MINER- LAKE-MOODY-HANSON-MCCOOK-MINNEHAHA-TURNER-LINCOLN SD- 444 AM CST FRI FEB 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA...SOUTHWEST MINNESOTA...EAST CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WIND CHILL VALUES OF 15 BELOW TO 30 BELOW ZERO WILL BE POSSIBLE SATURDAY NIGHT INTO SUNDAY MORNING...WITH VALUES NEAR 20 BELOW POSSIBLE EARLY MONDAY MORNING. WIND CHILLS VALUES FROM 10 BELOW TO 20 BELOW ZERO WILL BE POSSIBLE ON WEDNESDAY AND THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. IAZ020-031-032-NEZ013-014-SDZ050-057>059-063>065-068>071-211045- PLYMOUTH-WOODBURY-IDA-DIXON-DAKOTA-GREGORY-BRULE-AURORA-DAVISON- CHARLES MIX-DOUGLAS-HUTCHINSON-BON HOMME-YANKTON-CLAY SD-UNION- 444 AM CST FRI FEB 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA...NORTHEAST NEBRASKA...SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WIND CHILL VALUES FROM 15 BELOW TO 20 BELOW ZERO WILL BE POSSIBLE ON SATURDAY NIGHT AND SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. SCHUMACHER
Nearby
Wind Chill Advisories in South Dakota, 2015Wind Chill Advisories in Iowa, 2015Wind Chill Advisories in Minnesota, 2015Every wind chill advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.